DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



[Uncommon complication of anticoagulant therapy: pituitary hemorrhage].

Author(s): Dupuy O, Bordier L, Galzin A, Le Berre JP, Mayaudon H, Bauduceau B

Affiliation(s): Service d'endocrinologie et maladies metaboliques, HIA Begin, 69, avenue de Paris, 94160 Saint-Mande, France. Olivier.dupuy@santarm.fr

Publication date & source: 2010-08, Rev Med Interne., 31(8):e1-2. Epub 2010 Jun 2.

Publication type: Case Reports; English Abstract

Pituitary apoplexy is well known as the first manifestation of pituitary tumour. Conversely, haemorrhage of a pituitary adenoma, revealed by anticoagulant therapy, is very uncommon. Two weeks after initiation of anticoagulant therapy for a deep venous thrombosis, an 83-year-old woman presented with intracranial hypertension and blindness. CT-scan revealed pituitary hematoma within a large adenoma. Three months after surgery, partial visual defect persisted in association with panhypopituitarism. When pituitary disorder is known, hemorrhage risk should be taken into account in the prescription of anticoagulant therapy. Copyright (c) 2010 Societe nationale francaise de medecine interne (SNFMI). Published by Elsevier SAS. All rights reserved.

Page last updated: 2011-12-09

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017